Results in Mathematics

, Volume 42, Issue 1–2, pp 3–8 | Cite as

On Commutativity of Rings With Derivations

  • Mohammad Ashraf
  • Nadeem-ur Rehman


Let R be a ring and d : R → R a derivation of R. In the present paper we investigate commutativity of R satisfying any one of the properties (i)d([x,y]) = [x,y], (ii)d(x o y) = xoy, (iii)d(x) o d(y) = 0, or (iv)d(x) o d(y) = x o y, for all x, y in some apropriate subset of R.

Keywords and Phrases

prime rings derivations ideals Lie ideals and commutativity 

1991 Mathematics Subject Classification

16W25 16N60 16U80 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Awtar, R., Lie structure in prime rings with derivations, Publ. Math.(Debrecen) 31 (1984), 209–215.MathSciNetMATHGoogle Scholar
  2. [2]
    Awtar, R., Lie and Jordan structures in prime rings with derivations, Proc. Amer. Math. Soc. 41 (1973), 67–74.MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    Bell, H.E. and Daif, M.N., On commutativity and strong commutativity preserving maps, Canad. Math. Bull. 37 (1994), 443–447.MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    Bell, H. E. and Martindale, W. S., Centralizing mappings of semiprime rings, Canad.Math. Bull. 30 (1987), 92–101.MathSciNetMATHCrossRefGoogle Scholar
  5. [5]
    Bergen, J., Herstein, I. N. and Kerr, J. W., Lie ideals and derivations of prime rings, J. Algebra 71 (1981), 259–267.MathSciNetMATHCrossRefGoogle Scholar
  6. [6]
    Bresar, M., Commuting traces of biadditive mappings, commutativity preserving mappings and Lie mappings, Trans.Amer. Math. Soc. 335 (1993), 525–546.MathSciNetMATHGoogle Scholar
  7. [7]
    Bresar, M., Centralizing mappings and derivations in prime rings, J. Algebra 156 (1993), 385–394.MathSciNetMATHCrossRefGoogle Scholar
  8. [8]
    Daif, M. N. and Bell, H. E., Remarks on derivations on semiprime rings, Internal. J. Math, &: Math. Sci. 15 (1992), 205–206.MathSciNetMATHCrossRefGoogle Scholar
  9. [9]
    Deng, Q. and Ashraf, M., On strong commutativity preserving mappings, Results in Math. 30 (1996), 259–263.MathSciNetMATHCrossRefGoogle Scholar
  10. [10]
    Herstein, I. N., Ring with involution, Univ. Chicago press, Chicago 1976.Google Scholar
  11. [11]
    Herstein, I. N., Topics in ring theory, Univ. Chicago press, Chicago 1969.MATHGoogle Scholar
  12. [12]
    Hongan, M., A note on semiprime rings with derivations, Internat. J. Math. & Math. Sci. 20 (1997), 413–415.MathSciNetMATHCrossRefGoogle Scholar
  13. [13]
    Mayne, J.H., Centralizing mappings of prime rings, Canad. Math. Bull. 27 (1984), 122–126.MathSciNetMATHCrossRefGoogle Scholar
  14. [14]
    Posner, E. C, Derivations in prime rings, Proc. Amer. Math. Soc. 8 (1957), 1093–1100.MathSciNetCrossRefGoogle Scholar

Copyright information

© Birkhäuser Verlag, Basel 2002

Authors and Affiliations

  • Mohammad Ashraf
    • 1
  • Nadeem-ur Rehman
    • 2
  1. 1.Department of Mathematics Faculty of scienceKing Abdul Aziz UniversityJeddahSaudi-Arabia
  2. 2.Department of MathematicsAligarh Muslim UniversityAligarhIndia

Personalised recommendations